HEROIN IS AN EXTREMELY ADDICTIVE SUBSTANCE. IN SOME CASES, PEOPLE BECOME ADDICTED AFTER ONLY A FEW TIMES USING HEROIN. IN OTHERS, ADDICTION DEVELOPS MORE SLOWLY OVER TIME.
Regardless of how long it takes for the addiction to develop, it is very difficult to stop using heroin once the person is addicted. For some, it’s genetics. For others, it comes through repeated use. That is because heroin creates a physical dependence, which means the person needs heroin to experience pleasure, avoid sickness, and simply “feel normal.” When the person stops using heroin, he or she will experience withdrawal, which causes nausea, pain, insomnia, and other symptoms unless modulated by a heroin withdrawal medication, such as buprenorphine.
The signs of heroin addiction can be physical, emotional/behavioral, or even financial. Some signs are obvious or noticeable, while others are subtler and harder to detect.
Some people experience unusual or “atypical” side effects when using heroin, often as a result of adulterants being mixed into the heroin. These effects may include muscle tremors and heart palpitations.
If you are worried that your spouse, boyfriend, girlfriend, son or daughter, or other loved one is addicted to heroin, be on alert for common warning signs of heroin use and addiction.
Get Help Fighting Opioid Addiction Today
If you’ve been worried about a loved one, or if you’re concerned about the way you use your pain medication, we urge you to contact us as soon as possible for help. To take the first step, contact us online or call (888) 782-6966 right away.